MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ HEALTH CARE PARTICULATE RESPIRATOR AND SURGICAL MASK; SURGICAL/MEDICAL RESPIRATOR, NON-ANTIMICROBIAL, SINGLE-USE

3M HEALTH CARE 3M¿ HEALTH CARE PARTICULATE RESPIRATOR AND SURGICAL MASK; SURGICAL/MEDICAL RESPIRATOR, NON-ANTIMICROBIAL, SINGLE-USE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Airway Obstruction (1699)
Date of Event 01/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A hospital reported a female staff member experienced chest tightness and shortness of breath after donning 3m¿ health care particulate respirator and surgical mask 1860.The mask was reported to have small particle(s) in the mask and upon donning the particle was inhaled causing her to choke.Code blue was initiated.Vitals remained stable with 100% spo2 on room air.After five minutes staff member appeared calmer and was able to communicate, she still felt something stuck in her throat and chest tightness.Ventolin nebulizer was administered, patient was reassessed and discharged as symptoms resolved.No further information.
 
Additional Manufacturer Narrative
Eleven samples were returned to 3m.Unknown if the actual sample mask worn is included in the samples received.3m¿ takes very seriously the safety of our products and we review the possible causes of all complaints.Since the intended use of this product includes skin contact, the materials used in the respirator have been evaluated by toxicologists in the 3m medical department paying particular attention to base chemicals and raw materials which might pose risk for dermal irritation, allergy, or toxicity.Based on these reviews, no risk for adverse health effects is expected when the respirator is used as intended and following instructions for use.3m will continue to monitor.Additionally, the manufacturing locations have processes for controlling contamination during the manufacturing of the product.The areas where medical device respirator is manufactured have specific approved processing aides which can be used.For those aides which could come into contact with the product, toxicological reviews have been performed.In addition, the manufacturing line is cleaned with approved supplies as part of the contamination control procedures.

Brand Name
3M¿ HEALTH CARE PARTICULATE RESPIRATOR AND SURGICAL MASK
Common Device Name
SURGICAL/MEDICAL RESPIRATOR, NON-ANTIMICROBIAL, SINGLE-USE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
Manufacturer (Section G)
3M SINGAPORE-3MSG-TUAS
01gdzt20: no 2 tuas link 4
tuas west road
singapore,
SN  
Manufacturer Contact
dianne gibbs
3m center, building 275-5w-06
2510 conway ave
st. paul, MN 55144
6517379117
MDR Report Key13472869
Report Number2110898-2022-00010
Device Sequence Number4690420
Product Code FXX
UDI-Device Identifier38887719257399
UDI-Public38887719257399
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K955382
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/12/2025
Device Model NumberN/A
Device Catalogue Number1860
Device Lot NumberR20043
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2022
Initial Report FDA Received Date02/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/12/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale